Cancer Treatment: Coping With Nausea and Vomiting
Many patients fear that they will have nausea and vomiting while receiving chemotherapy. But new drugs have made these side effects far less common and, when they do occur, much less severe. These powerful antiemetic or antinausea drugs can prevent or lessen nausea and vomiting in most patients. Different drugs work for different people, and you may need more than one drug to get relief. Do not give up. Continue to work with your doctor and nurse to find the drug or drugs that work best for you. Also, be sure to tell your doctor or nurse if you are very nauseated or have vomited for more than a day, or if your vomiting is so bad that you cannot keep liquids down.
What can I do if I have nausea and vomiting?
For more information about cancer therapy side effects, and coping with them, please read the "Chemotherapy and Cancer Treatment, Coping with Side Effects" article.
SOURCE: National Cancer Institute (www.cancer.gov)
Last Editorial Review: 11/11/2002
- Allergic Skin Disorders
- Bacterial Skin Diseases
- Bites and Infestations
- Diseases of Pigment
- Fungal Skin Diseases
- Medical Anatomy and Illustrations
- Noncancerous, Precancerous & Cancerous Tumors
- Oral Health Conditions
- Papules, Scales, Plaques and Eruptions
- Scalp, Hair and Nails
- Sexually Transmitted Diseases (STDs)
- Vascular, Lymphatic and Systemic Conditions
- Viral Skin Diseases
- Additional Skin Conditions